|Once was beautiful
Jul 5, 2002
Hi Doctor, is there anything I can do about my mis-shapen body? I have been HIV+ for about 16 years and I'm female. Not on meds. My face has become thin around the eyes ie: glasses that I wore several years ago look enormous on me, but my cheeks look big. I have lost weight around my shoulders and the upper thighs and my bottom seems to have gone. My breasts are huge and my stomach looks about nine months pregnant. My lower legs became huge a few years ago, and my doctor said it was water. He is not an HIV doctor. What is going on? People think I'm just really fat and in a way that is better than looking emaciated. Could you also give some info on why the area below the eyes looks dark and veiny.
Response from Ms. Fields-Gardner
There are many theories about why there are body shape changes in HIV. Because you are not on medications, let's look at some other risk factors:
sex (female), age (over 40 years old), smoking, alcohol ingestion, family history of diabetes, chronic inflammation (HIV will do this)
There are some things that you can do and other things (like sex, age, and family history) that simply are. Talk to an HIV-specialist physician and/or endocrinologist about what issues might be specific to you. There are some things that are under investigation at this time, but the results are not in yet. Your HIV-specialist doctor and endocrinologist can clue you into some of these hormonal-modulating treatments.
For now, you can do a few things yourself: quit smoking, quit drinking alcohol, exercise (get a referral to a physical therapist and ask for an evaluation and exercise prescription), eat well (talk with a dietitian about what that means for you personally), and take care of any complicating illness.
Best wishes to you in your quest!
Is sucralose safe?
Androgel and buttocks
- Is Penis Discharge A Symptom Of HIV?
- Black Spots After Receiving Oral Sex Worried I Have HIV
- Dry Mouth After Anal Sex Worried I Have HIV
- Jock Itch After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- Stinging Pain After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.